Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 12, NWS Brownsville, TX

August 18, 2008Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Aug 18, 2008, 9:27 AM CDT for Starr County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2008, 9:27 AM CDT (14:27 UTC)
Expired
Aug 18, 2008, 1:15 PM CDT
In force
4 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Starr County, TX

The radar

The Brownsville radar (KBRO), 163 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 10:19 AM CDTFLASH FLOODRoma, TXROMA POLICE DEPARTMENT REPORTS MAJOR URBAN FLOODING WITH 1 TO 1 1/2 FEET OF WATER THROUGHOUT THE CITY
Aug 18, 11:14 AM CDTFLOODRoma, TXSTARR COUNTY EM REPORTS AT LEAST 50 HOMES FLOODED IN ROMA. FM 650 CLOSED DUE TO HIGH WATER. MAJOR URBAN FLOODING WITHIN THE CITY. SHELTERS OPENED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2495 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2495 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 181427
FFWBRO
TXC427-181615-
/O.NEW.KBRO.FF.W.0012.080818T1427Z-080818T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
927 AM CDT MON AUG 18 2008

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.


* UNTIL 1115 AM CDT

* AT 913 AM CDT...THE PUBLIC REPORTED TORRENTIAL RAIN OVER THE ROMA 
AND RIO GRANDE CITY AREA CAUSING URBAN FLOODING FROM A THUNDERSTORM 
OVER THE WARNED AREA.

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2647 9910 2649 9911 2654 9909 2649 9873
      2635 9872 2636 9881 2637 9882 2636 9885
      2638 9894 2639 9894 2638 9895 2638 9897
      2640 9899 2640 9908 2644 9913

$$

65
5 follow-up statements
000 
WGUS74 KBRO 181504
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1004 AM CDT MON AUG 18 2008

TXC427-181615-
/O.CON.KBRO.FF.W.0012.000000T0000Z-080818T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
1004 AM CDT MON AUG 18 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STARR COUNTY
UNTIL 1115 AM CDT...

LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.


AT 958 AM CDT...THE PUBLIC REPORTED FLOODING IN THE CITY OF ROMA AS 
BUSINESSES AND HOUSES ALREADY HAVE WATER INSIDE.  SOME ROADS ARE 
COMPLETELY UNDER WATER BETWEEN ROMA AND RIO GRANDE CITY.  

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TORRENTIAL RAINS UP TO FIVE INCHES PER HOUR FROM A THUNDERSTORM OVER 
THE WARNED AREA.

WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. NUMEROUS ROADS WILL BE CLOSED...AND HOMES...ESPECIALLY IN LOW
LYING AREAS...WILL BECOME INUNDATED. MOVE TO HIGHER GROUND
IMMEDIATELY

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN


&&

LAT...LON 2647 9910 2649 9911 2654 9909 2649 9873
      2635 9872 2636 9881 2637 9882 2636 9885
      2638 9894 2639 9894 2638 9895 2638 9897
      2640 9899 2640 9908 2644 9913

$$

65
000 
WGUS54 KBRO 181612
FFWBRO
TXC427-181815-
/O.EXT.KBRO.FF.W.0012.000000T0000Z-080818T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1112 AM CDT MON AUG 18 2008

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.


* UNTIL 115 PM CDT

* AT 1106 AM CDT...THE PUBLIC REPORTED FLOODING OVER ROMA FROM A 
THUNDERSTORM OVER THE WARNED AREA.

WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. NUMEROUS ROADS WILL BE CLOSED...AND HOMES...ESPECIALLY IN LOW
LYING AREAS...WILL BECOME INUNDATED. MOVE TO HIGHER GROUND
IMMEDIATELY

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2647 9910 2649 9911 2654 9909 2649 9873
      2635 9872 2636 9881 2637 9882 2636 9885
      2638 9894 2639 9894 2638 9895 2638 9897
      2640 9899 2640 9908 2644 9913

$$

65
000 
WGUS74 KBRO 181708
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1208 PM CDT MON AUG 18 2008

TXC427-525-181815-
/O.CON.KBRO.FF.W.0012.000000T0000Z-080818T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-ZAPATA-
1208 PM CDT MON AUG 18 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN STARR COUNTY
UNTIL 115 PM CDT...
...A URBAN AND SMALL STREAM FLOOD STATEMENT REMAINS IN EFFECT FOR 
SOUTHERN ZAPATA COUNTY UNTIL 115 PM CDT...

LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.
  FALCON.


AT 1201 PM CDT...THE PUBLIC REPORTED FLOODING IN THE CITY OF ROMA.  
HOWEVER...SHOWERS AND THUNDERSTORMS HAVE DECREASED AND THE WATER IS 
BEGINNING TO RECEDE.  

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL RATES HAVE DECREASED TO LESS THAN ONE INCH PER HOUR OVER 
THE WARNED AREAS. 

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2647 9910 2649 9911 2654 9909 2649 9873
      2635 9872 2636 9881 2637 9882 2636 9885
      2638 9894 2639 9894 2638 9895 2638 9897
      2640 9899 2640 9908 2644 9913

$$

65
000 
WGUS74 KBRO 181710 CCA
FFSBRO

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 PM CDT MON AUG 18 2008

TXC427-505-181815-
/O.CON.KBRO.FF.W.0012.000000T0000Z-080818T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-ZAPATA-
1210 PM CDT MON AUG 18 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN STARR COUNTY
UNTIL 115 PM CDT...
...A URBAN AND SMALL STREAM FLOOD STATEMENT REMAINS IN EFFECT FOR 
SOUTHERN ZAPATA COUNTY UNTIL 115 PM CDT...

LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.
  FALCON.


AT 1201 PM CDT...THE PUBLIC REPORTED FLOODING IN THE CITY OF ROMA.  
HOWEVER...SHOWERS AND THUNDERSTORMS HAVE DECREASED AND THE WATER IS 
BEGINNING TO RECEDE.  

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL RATES HAVE DECREASED TO LESS THAN ONE INCH PER HOUR OVER 
THE WARNED AREAS. 

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2647 9910 2649 9911 2654 9909 2649 9873
      2635 9872 2636 9881 2637 9882 2636 9885
      2638 9894 2639 9894 2638 9895 2638 9897
      2640 9899 2640 9908 2644 9913

$$

65
000 
WGUS74 KBRO 181815
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
115 PM CDT MON AUG 18 2008

TXC427-505-181825-
/O.EXP.KBRO.FF.W.0012.000000T0000Z-080818T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-
115 PM CDT MON AUG 18 2008

...THE FLASH FLOOD WARNING HAS EXPIRED IN CENTRAL STARR AND ZAPATA
COUNTIES...

THOUGH THE FLASH FLOOD WARNING HAS EXPIRED...THERE MAY BE POCKETS OF
HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF
ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM
BY FOOT OR BY AUTOMOBILE.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2647 9910 2649 9911 2654 9909 2649 9873
      2635 9872 2636 9881 2637 9882 2636 9885
      2638 9894 2639 9894 2638 9895 2638 9897
      2640 9899 2640 9908 2644 9913

$$

65

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:28 AM CDT, 59 minutes earlier.

Area forecast discussion, Aug 18, 8:28 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
828 AM CDT MON AUG 18 2008

.DISCUSSION...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY
EAST NORTHEASTWARD ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT. THE
UPPER LEVEL LOW WILL PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS OVER
THE RIO GRANDE VALLEY AT TIMES THROUGH TUESDAY. ONCE THE UPPER LEVEL
LOW EXITS THE AREA, RAIN CHANCES WILL DECREASE OVER THE CWA.
TEMPERATURES WILL BE SLIGHTLY LOWER THAN NORMAL FOR THE NEXT TWO
DAYS WITH MOSTLY CLOUDY SKIES PREVAILING ACROSS THE RIO GRANDE
VALLEY. ONCE THE UPPER LEVEL LOW EXITS THE AREA, RAIN CHANCES WILL
DECREASE. TEMPERATURES WILL INCREASE TO SLIGHTLY ABOVE NORMAL VALUES
FOR THIS TIME OF THE YEAR THE MIDDLE OF THIS WEEK AND REMAIN AT
ABOVE NORMAL VALUES THROUGH THIS WEEKEND. LIGHT TO MODERATE
SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE DEEP SOUTH TEXAS
THROUGH THE END OF THIS WEEK. THE WINDS MAY BECOME VARIABLE AND
INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. THE CURRENT
FORECAST PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE ANTICIPATED AT
THIS TIME.
&&

.MARINE...AT 7AM BUOY020 REPORTED SOUTH TO SOUTHEAST WINDS AT 8 KTS
AND SEAS 2.6 FEET WITH A PERIOD OF 4 SECONDS. HIGH PRESSURE IN THE
NORTHEAST GULF WILL KEEP WINDS LIGHT TO MODERATE FROM THE EAST TO
SOUTHEAST THROUGH THE THE BEGINNING OF THE WEEK. SCATTERED SHOWERS
WILL CONTINUE IN THE MORNING HOURS THROUGH THE MIDDLE OF THE
WEEK...WHILE SOME THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS WITH
TEMPO MVFR CIGS/VSBYS IN SHOWERS OR THUNDERSTORMS. WINDS WILL BE
LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY MORNING.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE...CAMPBELL
Hazardous weather outlook, Aug 18, 5:20 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 AM CDT MON AUG 18 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-191100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
520 AM CDT MON AUG 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
DEEP SOUTH TEXAS TODAY AND TONIGHT. SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE...PRODUCING MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH
WEDNESDAY...CONTINUING THE THREAT OF MINOR NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN BROWNSVILLE TODAY THROUGH WEDNESDAY.

TOMASELLI

In the hours before

Special weather statement, Aug 18, 5:00 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON AUG 18 2008

TXZ248>257-181800-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
500 AM CDT MON AUG 18 2008

...HEAVY RAIN EXPECTED ACROSS MUCH OF THE RIO GRANDE VALLEY AND
DEEP SOUTH TEXAS TODAY THROUGH TUESDAY...

THE APPROACH OF A SLOW MOVING UPPER LEVEL LOW PRESSURE TROUGH AND
A DEVELOPING SURFACE TROUGH OVER DEEP SOUTH TEXAS WILL COMBINE
WITH DEEP TROPICAL MOISTURE TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH TUESDAY. SOME OF THE THUNDERSTORMS
WILL PRODUCE HEAVY RAIN WHICH CAN BE EXPECTED TO DEVELOP AS EARLY
AS THIS MORNING BECOMING MORE FREQUENT AND WIDESPREAD LATER TODAY
INTO TONIGHT AS THE MAIN ENERGY OF THE UPPER TROUGH AFFECTS DEEP
SOUTH TEXAS.

RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE FOR ANY ONE LOCATION
THROUGH TUESDAY. AFTER RECORD BREAKING JULY RAINFALL MANY
LOCATIONS ARE STILL WET JUST BELOW THE SURFACE EVEN THOUGH
RAINFALL HAS BEEN SPARSE THE LAST 3 WEEKS. AREAS OF CONCERN WILL
BE ACROSS HIDALGO...CAMERON AND WILLACY COUNTIES WHERE 10 TO 20
INCHES OF RAIN FELL IN JULY. WIDESPREAD HEAVY RAIN OR TRAINING OF
THUNDERSTORMS COULD QUICKLY SATURATE THE SOIL CAUSING RAPID
RUNOFF PRODUCING FLOODING ESPECIALLY IN LOW LYING AREAS.

CURRENT TRENDS INDICATE HEAVY RAIN TO BEGIN TO DEVELOP OVER
WESTERN COUNTIES EARLY TODAY AND STEADILY MOVE OR DEVELOP EAST
LATER TODAY. WITH THE HEAVIEST RAIN NOT EXPECTED UNTIL LATER
TODAY...TONIGHT AND TUESDAY WILL HOLD OFF ON ISSUING A FLASH
FLOOD WATCH. HOWEVER...IF THE HEAVY RAINFALL BECOMES MORE
ORGANIZED AND CONCENTRATED IN ANY PARTICULAR AREA AS WELL AS
DEVELOPS QUICKER THEN EXPECTED...THEN A FLOOD WATCH WILL LIKELY
HAVE TO BE ISSUED LATER TODAY.

RAIN CHANCES TO REMAIN HIGH ACROSS EASTERN COUNTIES OF DEEP SOUTH
TEXAS WEDNESDAY WITH ANOTHER ROUND OF HEAVY RAIN POSSIBLE.
RAINFALL THEN DECREASES IN AREAL COVERAGE WEDNESDAY NIGHT AND
THURSDAY AS THE UPPER LOW AND SURFACE TROUGH MOVE EAST AND DRIER
AIR MOVES INTO THE REGION.

REMEMBER IF HIGH WATER IS EXPERIENCED DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE
TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER
GROUND.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS POTENTIALLY HEAVY RAINFALL EVENT.

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:02 PM CDTAreal Flood AdvisoryBROStarr, Zapata118 min
Aug 17, 9:24 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata66 min
Aug 18, 8:42 AM CDTAreal Flood AdvisoryBROStarr2 hr
Aug 18, 11:18 AM CDTAreal Flood AdvisoryBROZapata117 min
Aug 18, 1:29 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more36 hr
Aug 18, 3:12 PM CDTAreal Flood WarningBROStarr12 hr
Aug 18, 3:31 PM CDTAreal Flood AdvisoryBROKenedy, Willacy89 min
Aug 18, 4:46 PM CDTAreal Flood AdvisoryBROHidalgo119 min
Aug 18, 6:38 PM CDTAreal Flood AdvisoryBROHidalgo112 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.